Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 227, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 24, 2008, 2:33 PM CDT for Chariton County, Macon County, Missouri. It took effect at Jul 24, 2008, 8:34 PM CDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 2:33 PM CDT (19:33 UTC)
- In effect from
- Jul 24, 2008, 8:34 PM CDT
- Expired
- Aug 1, 2008, 10:40 AM CDT
- In force
- 8 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 24, 1:23 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 24, 1:23 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 123 PM CDT THU JUL 24 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /417 AM CDT THU JUL 24 2008/ ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS MORNING ACROSS PORTIONS OF EASTERN NEBRASKA...WESTERN IOWA INTO NORTHERN MISSOURI. 35KT LLJ NOSING INTO THIS AREA CONTINUES TO FEED THIS ACTIVITY AS IT GRADUALLY ROUNDS THE UPPER RIDGE AND DIVES SOUTHEASTWARD. EXPECTING THE BULK OF THE PRECIP TO CONTINUE TO EDGE SOUTHWARD INTO NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING AS THE LLJ VEERS KEEPING THE BEST MOISTURE AND LIFT ACROSS THIS AREA AS DEPICTED ON THE 310K ISENTROPIC SFC. CORFIDI VECTORS TEND TO BRING THIS COMPLEX ALMOST DUE SOUTH WITH TIME...HOWEVER...ACTIVITY ACROSS MOST OF NEBRASKA HAS HAD A DIFFICULT TIME SUSTAINING ITSELF WITH A CLOSER PROXIMITY TO THE UPPER RIDGE AXIS. HAVE KEPT HIGHEST POPS THIS MORNING ACROSS NORTHERN AND EASTERN COUNTIES AS TRAJECTORIES TEND TO TAKE THIS ACTIVITY AROUND THE EDGE OF THE RIDGE. WITH THE BETTER INSTABILITY REMAINING WELL TO THE WEST OF THE PRECIP AXIS...STORMS HAVE STRUGGLED IN INTENSITY THUS FAR. THEREFORE...WITH ONLY MODEST DEEP LAYER SHEAR AND MARGINAL LAPSE RATES...NOT EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY THROUGH THE REMAINDER OF THE MORNING. HOWEVER...THE THREAT FOR HEAVY RAINFALL WILL EXIST AS TRAINING CELLS HAVE PRODUCED COPIOUS AMOUNTS OF RAIN ACROSS PORTIONS OF IOWA WITH THE CRESTON, IA STATION RECEIVING 2.53 INCHES IN AN HOUR. EXPECT THE CONVECTIVE COMPLEX WILL CONTINUE SOUTH AND EAST THROUGH THE MORNING BEFORE TAPERING DOWN TOWARD THE AFTERNOON HOURS AS THE LLJ WEAKENS. SEVERAL BOUNDARIES WILL LIKELY BE LEFT OVER FROM THIS MORNINGS ACTIVITY AND IF THE AIR MASS CAN SUFFICIENTLY RECOVER...CANNOT RULE OUT SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATER THIS AFTERNOON AS THE NEXT IN A SERIES OF UPPER LEVEL IMPULSES APPROACHES THE AREA. UPPER LEVEL RIDGE AXIS SHIFTS FURTHER SOUTH AND WEST BY TONIGHT WITH SEVERAL IMPULSES CONTINUING TO TOP THE RIDGE CREST. THIS SHOULD RESULT IN BETTER RAIN CHANCES BY LATER TONIGHT AS A SFC LOW DEEPENS ACROSS THE CENTRAL HIGH PLAINS WITH A FRONTAL BOUNDARY BECOMING ESTABLISHED ALONG THE KANSAS/NEBRASKA BORDER. THIS LOOKS TO PLACE EASTERN KANSAS/WESTERN MISSOURI IN A MORE FAVORABLE ALIGNMENT AS CONVECTION MOVES EASTWARD AROUND THE RIDGE PERIPHERY. IN ADDITION...30-40KT LLJ SHOULD HELP SUSTAIN ACTIVITY TONIGHT AS IT NOSES INTO SOUTHEASTERN NEBRASKA/NW MISSOURI OVERNIGHT. BEYOND TONIGHT...MODELS SUGGESTING SEVERAL MORE DISTURBANCES TO TRAVERSE THE AREA WARRANTING AT LEAST SLIGHT CHC TO CHC POPS FOR THE NEXT SEVERAL DAYS. HOWEVER...CONFIDENCE REMAINS LOW ON THE BEST PERIOD FOR SUBSTANTIAL RAIN AS IS USUALLY INDICATIVE OF THIS TYPE OF PATTERN. DEROCHE && .AVIATION... FOR THE 18Z TAFS...A FRONTAL BOUNDARY HAS BEEN LAID OUT ACROSS NORTHEAST KANSAS AND WEST CENTRAL MISSOURI...JUST WEST OF THE THREE TERMINALS. EASTERLY WINDS HAVE PREVAILED ON THE EAST SIDE OF THIS BOUNDARY EARLY THIS AFTERNOON...WITH A FEW MVFR CLOUDS OCCASIONALLY MOVING OVER THE TERMINALS. THIS BOUNDARY MAY PIVOT SLIGHTLY NORTHWARD THROUGH THE AFTERNOON...WHICH WOULD RESULT IN A SHIFT TO MORE SOUTHERLY WINDS. UNCERTAINTY REMAINS AS TO WHETHER ISOLATED TO WIDELY SCATTERED STORMS WILL DEVELOP IN THE VICINITY OF THIS BOUNDARY LATER THIS AFTERNOON INTO THE EARLY EVENING. BETTER CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY WILL COME FROM MID TO LATE THIS EVENING INITIALLY OVER SOUTHEAST NEBRASKA/NORTHEAST KANSAS...AND THEN SINK SOUTHEAST TONIGHT. KEPT THE TEMPO GROUP FOR THUNDERSTORMS STARTING AT 00Z AT KSTJ...WITH SLIGHTLY LOWER CHANCES TOWARD 03Z FOR KMCI AND KMKC. ANY OVERNIGHT ACTIVITY SHOULD CLEAR THE TERMINALS DURING THE PREDAWN HOURS ON FRIDAY. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 24, 1:07 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT THU JUL 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 107 PM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THUNDERSTORM COMPLEX HAS GRADUALLY WEAKENED...BUT WILL CONTINUE TO MOVE SOUTHEAST AND AFFECT PORTIONS OF NORTH CENTRAL MISSOURI THIS AFTERNOON. THE MAIN THREAT WITH THIS ACTIVITY WILL BE ADDITIONAL RAINFALL THAT COULD AGGRAVATE FLOODING ALREADY AFFECTING SOME AREAS WITHIN NORTH CENTRAL MISSOURI. SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATER THIS AFTERNOON AS INSTABILITY INCREASES ACROSS MAINLY WESTERN PORTIONS OF THE OUTLOOK AREA. OUTFLOW BOUNDARIES FROM THE OVERNIGHT THUNDERSTORM ACTIVITY LAST NIGHT COULD PROVIDE THE NEEDED FOCUS FOR DEVELOPMENT. THE MAIN THREAT WITH ANY STORM THAT MIGHT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS PORTIONS OF SOUTHERN NEBRASKA AND NORTHERN MISSOURI. THIS ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEASTWARD ACROSS PORTIONS OF THE OUTLOOK AREA OVERNIGHT. THE STORMS COULD POSE AN ADDITIONAL HEAVY RAIN AND SUBSEQUENT FLOOD THREAT IF THEY TRACK ACROSS ALREADY SATURATED GROUND WITHIN NORTH CENTRAL MISSOURI. THERE IS ALSO THE THREAT OF DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. STOFLET
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:31 AM CDT | Areal Flood Advisory | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 6 hr |
| Jul 24, 8:00 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Jul 24, 9:22 AM CDT | Flash Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Macon and 3 more | 6 hr |
| Jul 24, 9:48 AM CDT | River Flood Warning | EAX | Linn, Livingston | 7 days |
| Jul 24, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 10 days |
| Jul 24, 11:26 AM CDT | Areal Flood Advisory | EAX | Linn, Livingston | 4 hr |
| Jul 24, 12:16 PM CDT | Flash Flood Warning | EAX | Linn, Livingston | 3 hr |
| Jul 24, 1:28 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jul 24, 1:50 PM CDT | Areal Flood Warning | EAX | Worth | 48 hr |
| Jul 24, 3:16 PM CDT | Areal Flood Warning | EAX | Adair, Chariton, Daviess, Grundy, Harrison, Linn and 6 more | 24 hr |
| Jul 24, 4:03 PM CDT | Flash Flood Watch | EAX | Adair, Carroll, Chariton, Daviess, Gentry, Grundy and 13 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.